MAUDE Adverse Event Report: CONMED UTICA CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED UTICA CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number CD801
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A sales representative reported on behalf of a customer that the cd801, 5mm laparoscopic kittner, blunt dissector 40 cm length device was being used during a laparoscopic exploration for infection / lysis of adhesions procedure on (b)(6) 2024, and ¿defective kittners fell off in mid-surgery¿.There was a search for the missing kittners.The procedure was completed without the use of an alternate device and with a delay of 20 minutes.Further assessment found that a fragment or component fell into the surgical site, and the surgical team was "unable to find" them; therefore, all fragments or components were not retrieved.There was no medical/surgical intervention or extended hospitalization required for the patient, and the patient's condition is "stable".This report is being raised on the basis of injury due retained foreign body, as all fragments or components could not be found after falling into the patient.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text: device not yet received.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 6 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 8 reports, regarding 11 devices, for this device family and failure mode.During this same time frame 1,765 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.006.Per the instructions for use, the user is advised the following: a thorough understanding of the principles and techniques involved in laparoscopic laser and electrosurgical procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the cd801, 5mm laparoscopic kittner, blunt dissector 40 cm length device was being used during a laparoscopic exploration for infection / lysis of adhesions procedure on 09aug24, and ¿defective kittners fell off in mid-surgery¿.There was a search for the missing kittners.The procedure was completed without the use of an alternate device and with a delay of 20 minutes.Further assessment found that a fragment or component fell into the surgical site, and the surgical team was "unable to find" them; therefore, all fragments or components were not retrieved.There was no medical/surgical intervention or extended hospitalization required for the patient, and the patient's condition is "stable".This report is being raised on the basis of injury due to retained foreign body, as all fragments or components could not be found after falling into the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This correction updates information previously provided in follow-up report #1, which was based on data from an incorrect shipping units report: a two-year review of complaint history revealed there has been a total of 9 reports, regarding 12 devices, for this device family and failure mode.During this same time frame 54,645 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.(end of correction) the device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 6 devices for this lot number and failure mode.Per the instructions for use, the user is advised the following: a thorough understanding of the principles and techniques involved in laparoscopic laser and electrosurgical procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
CORE DYNAMICS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20290337
Report Number1320894-2024-00256
Device Sequence Number7284161
Product Code GCJ
UDI-Device Identifier20653405043277
UDI-Public(01)20653405043277(17)290707(10)202407081
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K955490
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCD801
Device Lot Number202407081
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/16/2024
11/07/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/28/2024
11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic